New Mexico, 2004

Hail in New Mexico, August 7, 2004

August 7, 2004 · NWS ABQ · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Aug 7, 2:05 PM MST, 2 hours 38 minutes earlier.

Area forecast discussion, Aug 7, 2:05 PM MST, 2 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
305 PM MDT SAT AUG 7 2004

.DISCUSSION...PRETTY GOOD DRYING TREND UNDERWAY ACROSS NW QUARTER TO
THIRD OF NM. ZIP ON RADAR THERE SO FAR WITH ONLY SMALL CU EVIDENT
MOSTLY OVER HIGHER TERRAIN. MODELS EXPAND ON THAT THE NEXT 2 TO 3
DAYS BEFORE BEATING IT BACK SOMEWHAT WITH LOW LEVEL MOIST SURGE FROM
THE E DURING LATE TUE THROUGH THU PERIOD FOLLOWED BY A DISTURBANCE
ACROSS AZ THAT EVENTUALLY LIFTS OUT ACROSS N NM OR S CO. SEEMS
REASONABLE GIVEN TREND TODAY AND THE FACT THAT SO FAR THERE IS NO
MONSOONAL FEED ON BACK SIDE OF UPPER HIGH DUE TO ITS STRONG WESTWARD
RIDGING/EXTENSION OUT INTO THE PACIFIC...NOTHING TO CIRCULATE
BACK AROUND ON THE N AND E SIDE OF HIGH. SO WHILE TREND OF PREVIOUS
FORECAST GENERALLY LOOKS OK I DID SIGNIFICANTLY TRIM POPS ACROSS MUCH
OF ROUGHLY NW THIRD OF NM. LATER SHIFT MAY WANT TO CONSIDER EXPANDING
EVEN FURTHER THE DRY SLOTTING EFFECT PRIOR TO THE MID WEEK MOISTURE
RECHARGE. SUNDAY NIGHT INTO MONDAY STILL LOOKS TO BRING A WEAKER
BOUNDARY INTO THE E AND POSSIBLY CENTRAL PORTIONS OF NM...BUT SHOULD
HAVE LITTLE EFFECT ON MOSTLY DRY SLOTTED NW. 43

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON................ 057/094 056/095 060 43100
GALLUP.................... 049/089 048/090 054 43111
GRANTS.................... 051/089 051/090 053 43111
GLENWOOD.................. 060/095 059/095 065 43222
CHAMA..................... 045/082 046/080 048 43221
LOS ALAMOS................ 052/085 053/083 054 43221
RED RIVER................. 041/076 044/071 044 43322
TAOS...................... 047/086 048/084 049 43222
SANTA FE.................. 054/085 055/083 055 43211
SANTA FE AIRPORT.......... 055/089 057/087 057 43111
ESPANOLA.................. 055/091 057/089 057 43111
ALBUQUERQUE HEIGHTS....... 066/093 067/091 066 43111
ALBUQUERQUE VALLEY........ 066/094 067/094 066 43111
ALBUQUERQUE FOOTHILLS..... 062/091 064/090 063 43211
ALBUQUERQUE WEST MESA..... 064/093 065/092 065 43111
SOCORRO................... 060/096 063/095 063 43111
SANDIA PARK/CEDAR CREST... 055/086 058/084 058 43322
MORIARTY/ESTANCIA......... 056/088 058/086 058 43322
CARRIZOZO................. 060/091 062/089 061 43211
RUIDOSO................... 058/084 059/081 058 43322
RATON..................... 050/085 053/081 052 43323
LAS VEGAS................. 051/084 052/081 053 43323
ROY....................... 055/086 056/082 056 43323
CLAYTON................... 061/087 061/083 060 43322
SANTA ROSA................ 060/093 061/091 060 43323
TUCUMCARI................. 065/095 065/090 064 43323
FORT SUMNER............... 064/095 064/092 063 43323
CLOVIS.................... 065/093 065/089 064 43323
PORTALES.................. 065/093 065/090 064 43323
ROSWELL................... 068/095 069/093 067 43222
&&

.ABQ WATCHES/WARNINGS/ADVISORIES...NONE.
&&

43
Hazardous weather outlook, Aug 7, 5:00 AM MST, 11 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
600 AM MDT SAT AUG 7 2004

NMZ001>021-026-081200-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-
CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS-
CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY-
FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY-
HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
LOWER RIO GRANDE VALLEY-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS-
NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY-
ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY-
WESTCENTRAL MOUNTAINS-
600 AM MDT SAT AUG 7 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO.

.DAY ONE...TODAY

SEVERE THUNDERSTORMS ARE NOT EXPECTED TODAY AND TONIGHT.
HOWEVER...THUNDERSTORMS HAVE THE POTENTIAL TO PRODUCE HEAVY RAIN AND
LOCALIZED FLOODING.

.DAYS TWO THROUGH SEVEN...

STRONG THUNDERSTORMS WITH THE POTENTIAL TO PRODUCE HEAVY RAIN...HAIL
AND LOCALIZED FLOODING ARE POSSIBLE FROM THE CENTRAL MOUNTAIN CHAIN
EASTWARD DURING THE AFTERNOON AND EVENINGS FROM SUNDAY THROUGH
TUESDAY. EASTERN NEW MEXICO WILL BE UNDER MOIST NORTHWESTERLY FLOW
ALOFT ALONG WITH A COUPLE OF COLD FRONTS SLIDING SOUTH...ONE LATE
SUNDAY AND THE OTHER LATE TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, De Baca

When
August 7, 4:43 PM MST
Where
De Baca County, 15 mi NW of Yeso
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
34.583, -104.800

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New Mexico in 2004Every state in 2004This day in weather historyWarnings in New Mexico, August 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5418707.